View Full Version : Questions About Vyvanse??


kirsten123
01-12-14, 10:22 AM
Im writing this because I was up until 5 am last night, on my first day of taking Vyvanse. I am on 30 mg and I'm 14. The only side effect I've seen so far is not being able to sleep. Last night was miserable. I think I finally fell asleep around 5:30ish and I woke up around 7:30. I can't believe how little sleep I got because I'm on such a low dose. It makes me wonder what is going to happen when I start taking more...

Do you think not sleeping very much will wear off? And how long would it take to wear off?

I heard that vitamin C makes the medication wear off. And drinking orange juice about an hour before you go to sleep will help you fall asleep.

Do you think this works? Are there anymore tips that can help you fall asleep on Vyvanse?

After taking Vyvanse for a while, do you think I'll just crash if I don't get enough sleep? Or what will happen after a while of only getting like two hours of sleep each night?

I also heard that Vyvanse decreases your appetite and can cause a lot of weight loss. I'm pretty skinny, so if anything, I'd want to maybe gain a couple pounds. I already feel my appetite decreasing.

Are there any ways that I can somehow prevent this weight loss? Or make it less significant?

I'm really worried about taking this medication because anything that makes your heart beat faster, beat irregular, make your blood pressure higher, etc. Just CAN'T be healthy...

So you guys might not know this question, but do you think Vyvanse can like.. damage you? Or permanently damage you somehow? And do you think it can decrease your lifespan?

I would greatly appreciate it if you could answer my questions. Even if you don't know all the answers, anything will help! I'm really freaking out right now because it's Saturday morning and I have midterms starting Tuesday. I need to study a lot this weekend and the Vyvanse really seemed to help yesterday. But I don't want to take Vyvanse, not be able to sleep and then crash during midterms or while I'm studying or something. I'd really like to take it today, but I don't know what to do! Thanks so much!!

hurricane630
02-21-14, 01:14 AM
for the sleeping - I had the same problem, when I first started vyvanse(started in october of 2013). I was always just laying in bed trying to sleep until about 3-5 for the first week or two. It got better for me. I still have trouble occasionally but not a lot.

Try to avoid stimulating activities before bed. No stimulating tv, try to stay off the internet, no games, stuff like that. I'm not sure what you mean by "crash", but if the sleep problem's continue it's something that has to be addressed with your doctor.

For eating and weight loss, It certainly decreases your appetite, so you have to make yourself eat. I don't eat breakfast(college student, getting up any earlier than I have to isn't worth it to me lol) but when lunch comes around I'm usually not hungry but I eat anyways because I know I need to and I know I'm only not hungry because of the meds. And it wont magically make you lose weight, people generally lose weight on vyvanse because of the lack of appetite. That's it.

Prevent weight loss by eating just like you normally would. Like you did before the meds.

Not sure about the last one.

Hope this helps out though

dvdnvwls
02-21-14, 01:47 AM
Take your Vyvanse super super early and see if that helps. You have to take it at least one and a half hours ahead of school, or it won't even be working yet - so if school is at 9, then Vyvanse has to be 7:30 or earlier. If you have an early class of some sort, you might end up taking Vyvanse at 6 or whatever. That's fine.

Eat a big breakfast and a big lunch, no junk food.

On ADHD medications, have no energy drinks, no Coke or coffee, nothing with any caffeine, ever - that can mess up your sleep very badly.